MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWVLK C, CLD 4.75X19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP SWVLK C, CLD 4.75X19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number AR-2324BCC
Health Effect - Clinical Codes Cellulitis (1768); Edema (1820); Erythema (1840); Swelling (2091)
Date of Event 01/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a patient underwent a shoulder repair surgery on (b)(6) 2020 in which ar-2324bct-2 & ar-2323bct-2 were implanted.The patient has been experiencing post-op symptoms of redness, swelling and draining.The patient has been referred to an immunologist.The immunologist is requesting sample product of ar-2324bct-2 & ar-2323bct-2.The immunology appointment is scheduled for (b)(6) 2020.Additional information has been requested.Additional information received on 4/01/2020: the original procedure performed was a left rotator cuff repair (two anchors suture bridge) subacromial decompression and sub pectoralis biceps tenodesis.The facility reported ar-2324bct-2 (lot: 10431237) & ar-2323bct-2 (lot: 10268328) were the only artrhex products implanted during the procedure.The patient's symptoms first started on (b)(6) 2020.Postoperatively, the patient developed cellulitis overlying their left shoulder and upper arm.The patient was initially placed on keflex which did not seem to improve their symptoms and was then transitioned to clindamycin again with no significant changes.The patient was then referred to infectious disease who started them on iv vancomycin.Again there was no significant changes in their symptoms.An mri with and without contrast was obtained to the left shoulder that demonstrated some fluid within the subacromial space and surgical field and associated bony edema.The mri was inconclusive for infection versus standard postoperative changes.An aspiration was performed of the subacromial space which on extended final cultures was negative.Due to the patient's history of multiple infections after other surgeries and persistent symptoms with the left shoulder girdle patient was returned to the operating room on (b)(6) 2020 for left shoulder arthroscopic i&d, cultures and tissue biopsies.Extended final cultures and tissue biopsies from the patient's repeat surgical intervention were negative.
 
Additional Manufacturer Narrative
This supplemental submission is to correct the device part number from the original submission (1220246-2020-1801) to reflect the new device part number of ar-2324bcc.With a device product code of mai with a 510(k) of k191226 and udi #(b)(4).
 
Event or Problem Description
Additional information received: received confirmation from facility that the original part numbers provided were incorrect.The part numbers have been changed to the correct product (ar-2323bcc / lot: 10268328 and ar-2324bcc / lot: 10431237).

Brand Name
BIO-COMP SWVLK C, CLD 4.75X19.1MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9985414
Report Number1220246-2020-01801
Device Sequence Number17062962
Product Code MAI
UDI-Device Identifier00888867251069
UDI-Public00888867251069
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K191226
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR-2324BCC
Device Catalogue NumberAR-2323BCT-2
Device Lot Number10431237
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date05/12/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient Weight98